Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 8, NWS Pueblo, CO

April 21, 2010Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 21, 2010, 2:55 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2010, 2:55 PM MDT (20:55 UTC)
Expired
Apr 21, 2010, 4:00 PM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 2:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS55 KPUB 212055
SVRPUB
COC055-071-101-212200-
/O.NEW.KPUB.SV.W.0008.100421T2055Z-100421T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED APR 21 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT

* AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES NORTHEAST OF AGUILAR...OR 27 MILES NORTH OF TRINIDAD...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3761 10468 3785 10412 3770 10404 3764 10405
      3764 10401 3760 10399 3745 10459
TIME...MOT...LOC 2055Z 246DEG 17KT 3757 10453
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
338 
WWUS55 KPUB 212113
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT WED APR 21 2010

COC055-071-101-212200-
/O.CON.KPUB.SV.W.0008.000000T0000Z-100421T2200Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
313 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL
HUERFANO COUNTIES UNTIL 400 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES
NORTHEAST OF AGUILAR...OR 29 MILES NORTH OF TRINIDAD...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3761 10468 3785 10412 3770 10404 3764 10405
      3764 10401 3760 10399 3745 10459
TIME...MOT...LOC 2113Z 245DEG 17KT 3759 10448
WIND...HAIL 60MPH 1.00IN

$$
565 
WWUS55 KPUB 212127
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT WED APR 21 2010

COC055-071-101-212200-
/O.CON.KPUB.SV.W.0008.000000T0000Z-100421T2200Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
327 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL
HUERFANO COUNTIES UNTIL 400 PM MDT...

AT 326 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
MILES NORTHWEST OF TYRONE...OR 30 MILES NORTH OF TRINIDAD...MOVING
EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3762 10462 3785 10412 3771 10404 3764 10405
      3764 10401 3760 10399 3746 10454
TIME...MOT...LOC 2127Z 250DEG 19KT 3760 10439
WIND...HAIL 60MPH 1.50IN

$$
290 
WWUS55 KPUB 212137
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT WED APR 21 2010

COC055-212147-
/O.CAN.KPUB.SV.W.0008.000000T0000Z-100421T2200Z/
HUERFANO CO-
337 PM MDT WED APR 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3747 10448 3758 10455 3761 10455 3764 10453
      3785 10412 3771 10404 3764 10405 3764 10401
      3760 10399
TIME...MOT...LOC 2137Z 249DEG 28KT 3758 10433

$$

COC071-101-212200-
/O.CON.KPUB.SV.W.0008.000000T0000Z-100421T2200Z/
LAS ANIMAS CO-PUEBLO CO-
337 PM MDT WED APR 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS ANIMAS COUNTIES UNTIL 400
PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF TYRONE...OR 29 MILES NORTH OF TRINIDAD...MOVING EAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3747 10448 3758 10455 3761 10455 3764 10453
      3785 10412 3771 10404 3764 10405 3764 10401
      3760 10399
TIME...MOT...LOC 2137Z 249DEG 28KT 3758 10433
WIND...HAIL 60MPH 1.75IN

$$
352 
WWUS55 KPUB 212158
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT WED APR 21 2010

COC071-101-212208-
/O.EXP.KPUB.SV.W.0008.000000T0000Z-100421T2200Z/
LAS ANIMAS CO-PUEBLO CO-
358 PM MDT WED APR 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN PUEBLO
AND NORTH CENTRAL LAS ANIMAS COUNTIES WILL EXPIRE AT 400 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3747 10448 3758 10455 3761 10455 3764 10453
      3785 10412 3771 10404 3764 10405 3764 10401
      3760 10399
TIME...MOT...LOC 2158Z 249DEG 28KT 3764 10414

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 4:41 AM MDT, 10 hours 14 minutes earlier.

Area forecast discussion, Apr 21, 4:41 AM MDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
441 AM MDT WED APR 21 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...STRONG STORMS OVER THE SOUTHEAST PLAINS THIS AFTERNOON...

CURRENTLY...SHOWERS OVER THE FAR EASTERN PLAINS THIS MORNING HAVE
ALL BUT DISSIPATED WHILE FOG AND LOW STRATUS HAVE DEVELOPED OVER THE
ARKANSAS RIVER VALLEY AND NORTHERN I-25 CORRIDOR.  OBSERVATIONS AND
WEBCAMS FROM AROUND THE COLORADO SPRINGS AREA INDICATE VISIBILITIES
HAVE DROPPED TO NEAR A 1/4 MILE THIS MORNING AND WILL REMAIN DENSE
THROUGH 13Z.  OTHER AREAS ALONG THE ARKANSAS RIVER VALLEY INCLUDING
THE PUEBLO AREA ARE SEEING AREAS OF FOG THIS MORNING AND WILL
CONTINUE TO DO SO THROUGH 12Z WITH VISIBILITIES GENERALLY AROUND 3
MILES.

FOCUS TURNS TO THE POTENTIAL FOR STRONG THUNDERSTORMS FOR THIS
AFTERNOON AND EVENING.  A SHORTWAVE TROUGH WILL ROTATE AROUND A
STRONG AREA OF LOW PRESSURE OVER THE GREAT BASIN AND EJECT ACROSS
SOUTHERN COLORADO BY LATE THIS AFTERNOON.  SOUTHEASTERLY FLOW ACROSS
THE PLAINS WILL INCREASE THROUGH THE MORNING HOURS HELPING MAINTAIN
LOW LEVEL MOISTURE WITH DEW PTS IN THE UPPER 40S TO LOW 50S.  EXPECT
CLOUDS AND FOG TO DISSIPATE THROUGH 14Z WITH SUN HELPING TO
DESTABILIZE THE PLAINS THROUGH THIS AFTERNOON.  MODELS ALL
GENERATING CAPE VALUES NEAR 1500 J/KG OVER THE PLAINS WITH LI VALUES
NEAR -4 AND VERY LITTLE CAP TO OVERCOME BY 18-21Z.  SHEAR STARTS OUT
MARGINAL THIS MORNING INCREASING BY LATE AFTERNOON AS A 700 MB SPEED
MAX ROTATES INTO SOUTHERN COLORADO WITH 0-6KM SHEAR APPROACHING
35-40 KTS.  WRF AND NAM MOISTURE ANALYSIS ALSO BRING A SURGE OF
MOISTURE NORTHWARD OUT OF THE TX PANHANDLE INTO BACA COUNTY BY LATE
AFTERNOON AS WELL.  MOST OF THE INGREDIENTS ARE THERE FOR STRONG
THUNDERSTORMS PARTICULARLY SOUTH OF HIGHWAY 50 AND EAST OF I-25 FROM
21Z-03Z THIS AFTERNOON AND EVENING.  THERE WILL ALSO BE THE
POSSIBILITY OF A SEVERE STORM OR TWO OVER EASTERN LAS ANIMAS AND
BACA COUNTIES LATE THIS AFTERNOON.  ELSEWHERE...CONVECTION WILL
DEVELOP OVER THE EASTERN MOUNTAINS BY EARLY AFTERNOON AND SPREAD
EASTWARD INTO THE I-25 CORRIDOR AND PALMER DIVIDE THROUGH THE
EVENING.  THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL...SMALL HAIL AND GUSTY OUTFLOW WINDS AS THEY MOVE OFF THE
HIGHER TERRAIN TO THE WEST.  WITH THE BEST DYNAMICS AND INSTABILITY
TO THE EAST OF THE I-25 CORRIDOR...EXPECT THESE THUNDERSTORMS TO
REMAIN BELOW SEVERE LIMITS WITH ONE OR TWO BECOMING STRONG.

MODELS DIFFER ON TIMING OF THE UPPER LOW OVER THE GREAT BASIN FOR
TONIGHT.  GFS IS MORE PROGRESSIVE THAN THE NAM WITH ROTATING THE
FIRST IN A SERIES OF STRONG WAVES INTO WESTERN COLORADO TONIGHT.
TRENDED WITH THE NAM WHICH HAS SUPPORT FROM THE ECMWF AND SREF IN
REGARDS TO TIMING.  COLDER AIR WILL START TO WORK INTO WESTERN
COLORADO BY TOMORROW MORNING WITH SNOW LEVELS LOWERING THROUGH THE
NIGHT.  MOIST SOUTHWESTERLY FLOW SHOULD KEEP PRECIPITATION GOING
ALONG THE SOUTH AND WEST FACING SLOPES THROUGH TOMORROW MORNING
WHERE AN INCH OR TWO OF SNOWFALL WILL BE POSSIBLE ABOVE 10 KFT.
STRONG THUNDERSTORMS WILL PERSIST OVER THE FAR SOUTHEASTERN PLAINS
THROUGH 03Z BEFORE DECREASING IN INTENSITY.  SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DISSIPATE ACROSS THE PLAINS BY 06Z.
SOUTHEASTERLY FLOW WILL CONTINUE THROUGH THE OVER HOURS WITH MODELS
CONTINUING TO ADVECT MOISTURE INTO THE PLAINS WITH DEW PTS RISING
INTO THE LOWER 50S.  FOG AND LOW STRATUS WILL ONCE AGAIN BE POSSIBLE
ALONG THE ARKANSAS RIVER VALLEY AND EL PASO COUNTY BY TOMORROW
MORNING.  MOZLEY

.LONG TERM...
(THURSDAY THROUGH TUESDAY)

SLOW MOVING UPR LOW WL AFFECT THE AREA THU THRU AT LEAST SAT. THU
THE UPR LOW WL BE CENTERED OVR SRN NV WITH A SHRTWV TROF ROTATING
AROUND THE LOW OVR OUR CWA. COULD SEE SOME LINGERING SHOWERS
DURING THE MORNING HRS IN SOME AREAS. ALSO...A LOT OF LOW LEVEL
MSTR OVR THE MAJORITY OF THE SERN PLAINS SHOULD RESULT IN A LOT OF
LOW CLOUDS AND POSSIBLY SOME FOG. FOR THE AFTERNOON THERE ARE MODEL
DIFFERENCES WITH REGARDS TO LOW LEVEL MSTR ACRS THE SERN CO
PLAINS. BOTH THE GFS AND NAM SHOW SOME LOW LEVEL DRYING OVR THE
SRN PORTIONS OF THE SERN PLAINS...BUT THE GFS IS THE DRIEST. BY
MID AFTERNOON THE NAM HAS UPR 30S TO LOWER 40S FOR DEW PTS OVR
PUEBLO AND EL PASO COUNTIES AND OVR THE KANSAS BORDER
COUNTIES...DECREASING SOME TOWARD 00Z FRI...WITH LOWER 30S OVR LAS
ANIMAS COUNTY. THE GFS HAS 20S FOR DEW POINTS ACRS THE SERN
PLAINS. THUS THE GFS HAS ALL THE HIGH CAPE VALUES IN KS. WITH THE
NAM ALSO DRYING THE LOWER LEVEL BY LATE AFTERNOON SO IT TOO PUSHES
THE HIGHER CAPE VALUES MOSTLY INTO KS. DURING THE MID TO LATE
AFTERNOON HRS THE BEST CHANCES FOR ANY SEVERE WEATHER SHOULD
MAINLY OVER EL PASO AND PUEBLO COUNTIES AND MAYBE KIOWA AND
PROWERS COUNTIES. IT ALL DEPENDS ON HOW FAST THE DRYER LOW LEVEL
AIR PUSHES EAST. SHEAR VALUES ACRS THE SERN PLAINS THU AFTERNOON
ARE EXPECTED TO BE AROUND 50 KTS SO COULD GET SOME STORMS
ROTATING.

THU NIGHT AND EARLY FRI THE UPR LOW BECOMES AN ELONGATED AREA
STRETCHING FROM SRN WY TO SWRN AZ...WHICH MOVES EAST OF THE AREA
THRU THE DAY FRI. FRI NIGHT THE LOW IS CENTERED OVR ERN CO ON THE
NAM AND ON THE GFS BECOMES CENTERED OVER SOUTH CENTRAL NE. THRU
THIS PERIOD THE WEATHER ACRS THE FORECAST AREA WL REMAIN UNSETTLED
WITH SHOWERS AND THUNDERSTORMS AND COOLER TEMPS. SAT THE UPR LOW
MOVES FARTHER EAST OVR ERN KS AND NE...BUT LINGERING MSTR AND WRAP
AROUND PCPN WL KEEP SHOWERS OVR THE FORECAST AREA.

SUN THAT SYSTEM WILL MOVE OUT OF THE AREA AND A NEW UPR LOW IS
EXPECTED TO BE OVR MT. LINGERING MSTR OVR THE CWA AND DAYTIME
HEATING SHOULD LEAD TO THE CHANCE FOR SOME AFTERNOON AND EVENING
SHOWERS...MAINLY OVR THE HIGHER TERRAIN. ON MON THAT UPR LOW OVR
MT IS FORECAST TO MOVE SOUTH INTO NERN CO ON THE ECMWF...BUT ON
THE GFS IS FORECAST TO EXTEND FROM CENTRAL SD TO CENTRAL MT AND
SENDS A FRONT INTO ERN CO. THE ECMWF HAS WIDESPREAD PCPN OVR THE
SERN PLAINS...WHILE THE GFS HAS LITTLE PCPN. THE ECMWF AND GFS
MOVE THIS SYSTEM OUT OF THE FORECAST AREA TUE...WITH JUST THE
POSSIBILITY OF SOME LIGHT PCPN. WITH THE UNCERTAINTIES...WL NOT
MAKE FEW IF ANY CHANGES TO THE POPS DURING THIS TIME FRAME.

&&

.AVIATION...

KCOS...FOG HAS DEVELOPED EARLY THIS MORNING REDUCING VISIBILITIES TO
1/4 MILE AND VV001 CONDITIONS.  THESE CONDITIONS WILL PERSIST
THROUGH 13Z WITH IMPROVEMENT TO VFR CONDITIONS BY 15Z.
THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE AT THE TERMINAL THIS
AFTERNOON AND EVENING.  THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS
WILL BE 20Z THROUGH 03Z WITH HEAVY RAINFALL AND GUSTY ERRATIC
OUTFLOW WINDS BEING THE MAIN IMPACTS.  EXPECT IFR CONDITIONS IN ANY
HEAVIER CORES THAT PASS OVER THE TAF SITE.  FOG AND LOW STRATUS WILL
ONCE AGAIN BE POSSIBLE OVERNIGHT WITH MVFR TO IFR CONDITIONS BY
TOMORROW MORNING.

KPUB...FOG AND LOW STRATUS HAVE DEVELOPED EARLY THIS MORNING WITH
MVFR TO IFR CONDITIONS.  FOG NOT AS DENSE AS KCOS AND WILL DISSIPATE
BY 12Z WITH VFR CONDITIONS THROUGH THIS AFTERNOON.  SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND HAVE THE POTENTIAL TO
IMPACT THE TERMINAL FROM 22Z THROUGH 03Z.  THE MAIN IMPACTS WILL BE
HEAVY RAINFALL AND GUSTY ERRATIC OUTFLOW WINDS.  EXPECT IFR
CONDITIONS IN ANY HEAVIER CORES THAT PASS THE TAF SITE.  FOG AND LOW
STRATUS WILL BE POSSIBLE OVERNIGHT WITH MVFR TO IFR CONDITIONS BY
TOMORROW MORNING.

KALS...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING AT THE TAF SITE BUT CONFIDENCE IS LOW IN OCCURRENCE AT THIS
TIME.  ANY SHOWERS OR THUNDERSTORMS THAT IMPACT THE TERMINAL WILL
BRING LOWERED VIS AND CIGS AS THEY PASS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 7 AM MDT THIS MORNING FOR COZ085.

&&

88/28
Hazardous weather outlook, Apr 21, 6:19 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
619 AM MDT WED APR 21 2010

COZ058>089-093>099-221230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
619 AM MDT WED APR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG STORM SYSTEM OVER THE GREAT BASIN WILL BEGIN TO IMPACT
SOUTHERN COLORADO WITH THUNDERSTORMS TODAY AND THIS EVENING AND
MOUNTAIN SNOWS OVERNIGHT.  EXPECT SHOWERS AND THUNDERSTORMS TO
DEVELOP OVER THE WESTERN MOUNTAINS BY MIDDAY AND SPREAD EASTWARD
INTO THE SANGRE DE CRISTO MOUNTAINS AND INTERSTATE 25 CORRIDOR.
THESE THUNDERSTORMS WILL LIKELY PRODUCE BRIEF PERIODS OF HEAVY
RAINFALL AND HAIL TO 1/2 INCH IN DIAMETER THROUGH THIS EVENING.

ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY...WILL COMBINE WITH A
WEAK DISTURBANCE MOVING OUT OF THE DESERT SOUTHWEST TO PRODUCE
STRONG TO SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS LATE
THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA TO SEE STRONG
THUNDERSTORMS WILL BE SOUTH OF HIGHWAY 50...AND EAST OF
INTERSTATE 25 WHERE HAIL TO 1 INCH IN DIAMETER AND STRONG GUSTY
OUTFLOW WINDS WILL BE POSSIBLE. GIVEN THE AMOUNT OF INSTABILITY
AND INCREASED SHEAR BY LATE AFTERNOON...A SEVERE STORM OR TWO WILL
BE POSSIBLE OVER EASTERN LAS ANIMAS AND BACA COUNTIES. STRONG
THUNDERSTORMS ARE FORECAST TO PERSIST OVER THE FAR SOUTHEASTERN
PLAINS THROUGH MIDNIGHT BEFORE DISSIPATING.

COLDER AIR WILL BEGIN MOVING INTO WESTERN COLORADO OVERNIGHT WHERE
SOUTHWESTERLY FLOW WILL AID IN PRODUCING SNOW OVER THE WEST AND
SOUTH FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS.  SNOW LEVELS
ARE FORECAST TO DROP TO NEAR 10000 FEET BY TOMORROW MORNING WITH AN
INCH OR TWO POSSIBLE BY SUNRISE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS. ON THURSDAY...EL PASO...PUEBLO...
CROWLEY...AND KIOWA COUNTIES COULD SEE ONE OR TWO STORMS BECOME
SEVERE WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND
60 MPH.

SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE THURSDAY THROUGH
THURSDAY NIGHT OVER THE HIGHER ELEVATIONS OF THE CONTINENTAL
DIVIDE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO.

88/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:57 AM MDTDense Fog AdvisoryPUBEl Paso3 hr
Apr 21, 4:06 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Apr 21, 4:10 PM MDTSevere Thunderstorm WarningPUBLas Animas65 min
Apr 21, 4:34 PM MDTSevere Thunderstorm WarningPUBLas Animas56 min
Apr 21, 4:41 PM MDTTornado WarningPUBLas Animas40 min
Apr 21, 5:09 PM MDTTornado WarningPUBLas Animas49 min
Apr 21, 5:18 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo22 min
Apr 21, 5:28 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo45 min
Apr 21, 5:52 PM MDTSevere Thunderstorm WarningPUBLas Animas53 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.